Alert archive / Iowa / Wind Chill Advisories in 2016

Wind Chill Advisory 6, NWS Quad Cities, IA

December 14, 20169 counties in Illinois; 12 counties in Iowa

NWS Quad Cities, IA issued this wind chill advisory at Dec 14, 2016, 3:05 AM CST for 9 counties in Illinois; 12 counties in Iowa. It took effect at Dec 14, 2016, 9:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2016, 3:05 AM CST (09:05 UTC)
In effect from
Dec 14, 2016, 9:00 PM CST
Expired
Dec 15, 2016, 10:00 AM CST
In force
13 hr
Issued by
NWS Quad Cities, IA
All 21 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 31 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

184 
WWUS43 KDVN 140905
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 AM CST WED DEC 14 2016

...DANGEROUSLY COLD WIND CHILLS TONIGHT AND THURSDAY MORNING...

.A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA TODAY, BRINGING
AN EVEN COLDER AIR MASS INTO THE REGION. TONIGHT, AS TEMPERATURES
DROP BELOW ZERO AND WINDS CONTINUE TO BLOW AROUND 10 MPH, WIND
CHILLS WILL FALL TO THE -20 TO -27 RANGE OVER SNOW COVERED AREAS
OF IOWA AND ILLINOIS. THESE DANGEROUSLY COLD WIND CHILLS WILL
CONTINUE FROM AROUND 9 PM THIS EVENING THROUGH MID MORNING
THURSDAY.

IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-024-141715-
/O.NEW.KDVN.WC.Y.0006.161215T0300Z-161215T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR-
CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...DAVENPORT...BETTENDORF...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO
305 AM CST WED DEC 14 2016

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST THURSDAY.

* TIMING...THE COLDEST WIND CHILLS ARE EXPECTED BETWEEN 9 PM THIS
  EVENING AND 10 AM THURSDAY.

* WIND CHILL...AS LOW AS 25 BELOW DUE TO TEMPERATURES 8 BELOW TO
  AROUND ZERO...AND NORTHWEST WINDS 10 TO 15 MPH

* WIND...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH DECREASING
  TO AROUND 10 MPH AFTER MIDNIGHT. 

* TEMPERATURES...8 BELOW TO AROUND ZERO.

* IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS, RESULTING IN FROST BITE
AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS, DRESS IN LAYERS COVERING EXPOSED SKIN. 
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$
6 follow-up statements
151 
WWUS43 KDVN 141007 CCA
WSWDVN

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
407 AM CST WED DEC 14 2016

...DANGEROUSLY COLD WIND CHILLS TONIGHT AND THURSDAY MORNING...

.A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA TODAY, BRINGING
AN EVEN COLDER AIR MASS INTO THE REGION. TONIGHT, AS TEMPERATURES
DROP BELOW ZERO AND WINDS CONTINUE TO BLOW AROUND 10 MPH, WIND
CHILLS WILL FALL TO THE -20 TO -27 RANGE OVER SNOW COVERED AREAS
OF IOWA AND ILLINOIS. THESE DANGEROUSLY COLD WIND CHILLS WILL
CONTINUE FROM AROUND 9 PM THIS EVENING THROUGH MID MORNING
THURSDAY.

IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-024-142215-
/O.COR.KDVN.WC.Y.0006.161215T0300Z-161215T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR-
CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...DAVENPORT...BETTENDORF...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO
407 AM CST WED DEC 14 2016

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST THURSDAY.

* TIMING...THE COLDEST WIND CHILLS ARE EXPECTED BETWEEN 9 PM THIS
  EVENING AND 10 AM THURSDAY.

* WIND CHILL...AS LOW AS 25 BELOW DUE TO TEMPERATURES 8 BELOW TO
  AROUND ZERO...AND NORTHWEST WINDS 10 TO 15 MPH

* WIND...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH DECREASING
  TO AROUND 10 MPH AFTER MIDNIGHT. 

* TEMPERATURES...8 BELOW TO AROUND ZERO.

* IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE
  CONDITIONS ON EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS, RESULTING IN FROST BITE
AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS, DRESS IN LAYERS COVERING EXPOSED SKIN. 
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$
796 
WWUS43 KDVN 141700
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1100 AM CST WED DEC 14 2016

...DANGEROUSLY COLD WIND CHILLS TONIGHT AND THURSDAY MORNING...

.A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA TODAY...
BRINGING AN EVEN COLDER AIR MASS INTO THE REGION. TONIGHT... AS
TEMPERATURES DROP BELOW ZERO AND WINDS CONTINUE TO BLOW AROUND
10 MPH... WIND CHILLS WILL FALL TO THE -20 TO -27 RANGE OVER SNOW
COVERED AREAS OF IOWA AND ILLINOIS. THESE DANGEROUSLY COLD WIND
CHILLS WILL CONTINUE FROM AROUND 9 PM THIS EVENING THROUGH MID
MORNING THURSDAY.

IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-024-150100-
/O.CON.KDVN.WC.Y.0006.161215T0300Z-161215T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR-
CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...DAVENPORT...BETTENDORF...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO
1100 AM CST WED DEC 14 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST THURSDAY...

* TIMING...THE COLDEST WIND CHILLS ARE EXPECTED BETWEEN 9 PM 
  THIS EVENING AND 10 AM THURSDAY.

* WIND CHILL...AS LOW AS 25 BELOW DUE TO TEMPERATURES 8 BELOW TO 
  AROUND ZERO...AND NORTHWEST WINDS 10 TO 15 MPH.

* WIND...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH 
  DECREASING TO AROUND 10 MPH AFTER MIDNIGHT.

* TEMPERATURES...8 BELOW TO AROUND ZERO.

* IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN 
  THESE CONDITIONS ON EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS... RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS... DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$
751 
WWUS43 KDVN 142125
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 PM CST WED DEC 14 2016

...DANGEROUSLY COLD WIND CHILLS TONIGHT AND THURSDAY MORNING...

.ARCTIC HIGH PRESSURE WILL MOVE ACROSS THE REGION TONIGHT AND
THURSDAY MORNING. TEMPERATURES AT OR BELOW ZERO TONIGHT COMBINED
WITH WINDS AROUND 10 MPH WILL CREATE WIND CHILLS OF 20 TO 25 BELOW
ACROSS SNOW COVERED AREAS. THE COLDEST WIND CHILLS ARE EXPECTED
TO OCCUR BETWEEN 5 AND 9 AM THURSDAY MORNING.

IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-024-150530-
/O.CON.KDVN.WC.Y.0006.161215T0300Z-161215T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR-
CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...DAVENPORT...BETTENDORF...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO
325 PM CST WED DEC 14 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST THURSDAY...

* TIMING...THE COLDEST WIND CHILLS ARE EXPECTED BETWEEN 5 AND 9 AM
  THURSDAY.

* WIND CHILL...AS LOW AS 25 BELOW ZERO.

* WIND...NORTHWEST 10 TO 20 MPH DECREASING TO AROUND 10 MPH AFTER
  MIDNIGHT.

* TEMPERATURES...ZERO TO 10 BELOW.

* IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN 
  THESE CONDITIONS ON EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS... RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS... DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$
173 
WWUS43 KDVN 150205
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
805 PM CST WED DEC 14 2016

...DANGEROUSLY COLD WIND CHILLS TONIGHT AND THURSDAY MORNING...

.ARCTIC HIGH PRESSURE WILL MOVE ACROSS THE REGION TONIGHT AND THURSDAY
MORNING. TEMPERATURES AT OR BELOW ZERO TONIGHT COMBINED WITH WINDS
AROUND 10 MPH WILL CREATE WIND CHILLS OF 20 TO 25 BELOW ACROSS SNOW
COVERED AREAS. THE COLDEST WIND CHILLS ARE EXPECTED TO OCCUR BETWEEN
5 AND 9 AM THURSDAY MORNING.

IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-024-151015-
/O.CON.KDVN.WC.Y.0006.161215T0300Z-161215T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR-
CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...DAVENPORT...BETTENDORF...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO
805 PM CST WED DEC 14 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

* TIMING...THE COLDEST WIND CHILLS ARE EXPECTED BETWEEN 5 AND 9 
  AM THURSDAY.

* WIND CHILL...AS LOW AS 24 BELOW DUE TO TEMPERATURES 9 BELOW TO 6
  ABOVE ZERO...AND NORTHWEST WINDS AROUND 10 MPH WITH ISOLATED
  GUSTS TO 15 MPH.

* WIND...NORTHWEST AROUND 10 MPH WITH GUSTS TO 15 MPH.

* TEMPERATURES...9 BELOW TO 6 ABOVE ZERO.

* IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE
  CONDITIONS ON EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN
LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES
IN THESE CONDITIONS.

&&

$$

NICHOLS
870 
WWUS43 KDVN 150929
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
329 AM CST THU DEC 15 2016

...DANGEROUSLY COLD WIND THROUGH MID MORNING...

.ARCTIC HIGH PRESSURE MOVING INTO THE REGION WILL KEEP WINDS
BLOWING AROUND 10 MPH THIS MORNING. THE WIND WILL COMBINE WITH 
TEMPERATURES OF NEAR ZERO TO 7 BELOW ZERO TO CREATE WIND CHILLS
OF 20 TO 25 BELOW...ACROSS SNOW COVERED AREAS. THE COLDEST WIND
CHILLS ARE EXPECTED TO OCCUR BETWEEN 5 AND 9 AM THIS MORNING.

IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-024-151600-
/O.CON.KDVN.WC.Y.0006.000000T0000Z-161215T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR-
CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...DAVENPORT...BETTENDORF...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO
329 AM CST THU DEC 15 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* TIMING...THE COLDEST WIND CHILLS ARE EXPECTED BETWEEN 5 AND 9 AM
  THIS MORNING.

* WIND CHILL...BETWEEN 18 AND 25 BELOW ZERO.

* WIND...NORTHWEST AROUND 10 MPH WITH GUSTS TO 15 MPH.

* TEMPERATURES...7 BELOW TO NEAR ZERO.

* IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN 
  THESE CONDITIONS ON EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$
771 
WWUS43 KDVN 151603
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1003 AM CST THU DEC 15 2016

...WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE...

.WIND CHILLS HAVE IMPROVED TO ABOVE ADVISORY LEVELS. HOWEVER WIND
CHILLS WILL REMAIN BETWEEN 5 BELOW TO NEAR 20 BELOW ZERO THIS
MORNING. IF YOU ARE OUTSIDE BE SURE TO BUNDLE UP AND WEAR A SCARF,
HAT AND MITTENS.

IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-024-151715-
/O.EXP.KDVN.WC.Y.0006.000000T0000Z-161215T1600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR-
CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...DAVENPORT...BETTENDORF...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO
1003 AM CST THU DEC 15 2016

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

WIND CHILL VALUES HAVE BEGUN TO RISE THIS MORNING. VERY COLD WIND
CHILLS BETWEEN 5 BELOW AND 20 BELOW ZERO CAN BE EXPECTED THROUGH
THE LATE MORNING. IF GOING OUTSIDE BE SURE TO WEAR A HAT, MITTENS
AND SCARF TO PROTECT EXPOSED SKIN FROM THE ELEMENTS.

$$

GIBBS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Dec 13, 11:25 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Dec 13, 11:25 PM CST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1125 PM CST Tue Dec 13 2016

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 320 PM CST Tue Dec 13 2016

18Z surface data has cold high pressure along the Nebraska/Iowa
border with a weak boundary across the Dakotas. Dew points were at
or below zero from the central and northern Plains into the western
Great Lakes with teens and higher from the Ohio Valley into the
southern Plains.

&&

.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 320 PM CST Tue Dec 13 2016

Quiet and cold conditions will be seen across the area through
sunset.

After sunset, the dry air combined with light winds and mainly clear
skies will allow a rapid temperature drop off during the first part
of the evening.

By late evening and overnight, clouds will be on the increase as a
weak front approaches the area. The combination of the clouds and
the high moving into the Ohio Valley will allow temperatures to
first stabilize and then slowly rise the remainder of the night.

Regardless, much of the area north of I-80 will see lows near zero.
Favored cold areas will probably see readings bottom out below zero
before they start rising.

On Wednesday, clouds will clear from northwest to southeast during
the day. High temperatures should occur around mid-day and then
slowly fall during the afternoon. Winds will increase around mid-day
Wednesday as the arctic air moves into the area which will allow
wind chills to drop below zero north of an Oskaloosa, IA to
Galesburg, IL line.

.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 320 PM CST Tue Dec 13 2016

The main forecast concerns this period are windchills as well as
the storm system Friday through Saturday. Models are in good
overall agreement with the transition of the 500 hpa pattern
through the period. Northwest flow aloft will transition to more
of a southwesterly flow aloft for next week.

The coldest air of the season will be in place across the region
to begin the long term Wednesday night into Thursday morning.
Canadian high pressure will be building into the state with 850
temperatures of -20 to -25. Winds will be weakening but windchill
advisory criteria may be met along and north of Highway 20
corridor for a couple of hours Thursday morning but windchills
will be below zero.

Looking ahead to the system for Friday through Saturday with split
flow regime models depict two shortwaves moving across the area,
one Friday and the second arriving on Friday night. Precipitation
looks to be all snow with the first wave under a warm advection
regime with a warm front to the south of our area and some
overrunning of the warm air. Snow ratios will quickly lower as
the temperatures aloft warm but a drier snow to start at this time
with the arctic air in place across the region. The second wave
will arrive late Friday into Saturday with a surface low forming
in the Southern High Plains. Models depict strong warm advection
ahead of this system with a plume of warm air moving into
southeast Iowa and adjacent areas of Illinois. Model soundings
suggest precipitation falling as mix across this area and snow to
the north. Lots of questions about the positions of features and
the actual strength of the warm air moving northward but this
will ultimately depend on the track of the surface low which the
models continue to oscillate on depicts the consistent 500 hpa
pattern. Another possible source of error will be the phasing of
the lows but for now will side with the two systems and another
long duration event.

In addition to the precipitation models show a very impressive
rise/fall couplet with this system which would result in breezy
conditions Saturday into Sunday and falling temperatures. This may
also result again in dangerously cold windchills with strong wind
speeds and similar 850 temperatures.

In the wake of this weekends trough a different active pattern
will set up with a deep trough across the Western CONUS with
southwesterly flow into the Great Lakes. This will need to be
watch if any strong systems will be able to eject out of the base
of the trough and into the Plains towards the end of the week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
ISSUED AT 1121 PM CST Tue Dec 13 2016

VFR conditions to continue for the next 24 hours with a clear to mostly
clear sky under cold arctic high pressure. Winds will be out of the
southwest overnight at 5 to 10 MPH becoming northwest at 15 to 25 MPH
by late morning on Wednesday.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...DC
AVIATION...Nichols
Hazardous weather outlook, Dec 13, 5:00 AM CST, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CST TUE DEC 13 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-141100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
500 AM CST TUE DEC 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

VERY COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 10 TO 15
MPH WILL MAKE FOR WIND CHILLS OF 10 BELOW TO NEAR 15 BELOW ZERO
EARLY THIS MORNING IN AREAS GENERALLY NORTHWEST OF A CEDAR
RAPIDS...TO DUBUQUE IOWA LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIND CHILLS WILL BE BELOW ZERO EACH NIGHT OVER SNOW COVERED AREAS
FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. WEDNESDAY NIGHT AND
EARLY THURSDAY MORNING WILL SEE DANGEROUSLY COLD WIND CHILLS OF 15
TO 25 BELOW ZERO OVER SNOW COVERED LOCATIONS...GENERALLY ALONG AND
NORTH OF INTERSTATE 80.

ROUNDS SNOW WILL BE POSSIBLE OVER THE AREA FROM LATE THURSDAY
NIGHT THROUGH SATURDAY. THERE MAY EVEN BE THE CHANCE FOR A WINTRY
MIXTURE OF PRECIPIATION ACROSS PORTIONS OF THE OUTLOOK AREA
FRIDAY NIGHT INTO EARLY SATURDAY MORNING. THE TRACK OF THIS
POTENTIAL STORM SYSTEM IS STILL UNCERTAIN AND IT IS TOO EARLY TO
DETERMINE HOW MUCH SNOW OR WINTRY MIX IS POSSIBLE. FOLLOWING THE
END OF THE WEEK STORM SYSTEM...ANOTHER STRONG COLD FRONT IS
EXPECTED TO BRING WIND CHILLS BACK WELL BELOW ZERO BY SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

12

Nearby

Wind Chill Advisories in Iowa, 2016Wind Chill Advisories in Illinois, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.